COPD and the Covid 19 Vaccine

Posted by ppr @ppr, Jan 13 6:07pm

I have been diagnosed with Very Severe COPD. Sometime when I am placed on an antibiotic, my lung function goes way down. I am wondering if anyone with COPD has experienced this and if so, if received the vaccine was this a side effect of the vaccine.

@ppr– Welcome to Mayo Clinic Connect. Thank you for joining us with a great question. Connect is an online community where you can share your experiences and find support from people like you. The COVID-19 vaccines are not antibiotics. They use RNA to teach your body to recognize the virus that causes COVID-19 so that your immune system can fight it and get rid of it. There can be side-effects from the vaccine but the worst side effects are the long-lasting ones from COVID-19 itself.

The most common side-effects from the vaccines are sore arm, fever. chills. tiredness and headaches. However, a reduction in lung function is certainly a serious concern. I would ask your PCP or Pulmonologist about this

Please watch this latest Mayo Podcast which might answer some of your questions.
https://connect.mayoclinic.org/page/podcasts/newsfeed-post/expert-updates-on-covid-19-vaccines/
Has your doctor explained why this happens to you after you are given antibiotics? Is it all antibiotics?

REPLY

@ppr, I appreciate your question and concern. I've been diag. with chronic bronchitis (COPD) and am on meds for it. I checked earlier with my pulmonologist about taking the Covid vacc. She told me that it would be fine for me to take it.

I was just vaccinated Friday, Jan 8th with Moderna. Absolutely No side effects not even a bit sore! In fact, I've had several annual flu shots that left uncomfortable soreness through the next day. Of course, each patient's condition is different and if you are seeing a specialist, you might want to check for approval before getting the vaccine.

REPLY
@merpreb

@ppr– Welcome to Mayo Clinic Connect. Thank you for joining us with a great question. Connect is an online community where you can share your experiences and find support from people like you. The COVID-19 vaccines are not antibiotics. They use RNA to teach your body to recognize the virus that causes COVID-19 so that your immune system can fight it and get rid of it. There can be side-effects from the vaccine but the worst side effects are the long-lasting ones from COVID-19 itself.

The most common side-effects from the vaccines are sore arm, fever. chills. tiredness and headaches. However, a reduction in lung function is certainly a serious concern. I would ask your PCP or Pulmonologist about this

Please watch this latest Mayo Podcast which might answer some of your questions.
https://connect.mayoclinic.org/page/podcasts/newsfeed-post/expert-updates-on-covid-19-vaccines/
Has your doctor explained why this happens to you after you are given antibiotics? Is it all antibiotics?

Jump to this post

No he hasn’t but he is aware it happens. I was told it was ok to take an additional prednisone if this happened. I take 10 mg a day for my breathing. I see on here that people have stopped their doses for the shot but I need this to breath so I could not stop. I do hope that my continued use has not made my vaccine ineffective. Does anyone have an opinion on that?

REPLY
@fiesty76

@ppr, I appreciate your question and concern. I've been diag. with chronic bronchitis (COPD) and am on meds for it. I checked earlier with my pulmonologist about taking the Covid vacc. She told me that it would be fine for me to take it.

I was just vaccinated Friday, Jan 8th with Moderna. Absolutely No side effects not even a bit sore! In fact, I've had several annual flu shots that left uncomfortable soreness through the next day. Of course, each patient's condition is different and if you are seeing a specialist, you might want to check for approval before getting the vaccine.

Jump to this post

I have had the vaccine. My Dr. recommended it. I just am in hopes my use of prednisone have not made it ineffective. I hope to get the second shot and several weeks after that see if I have any antibodies.

REPLY
Please sign in or register to post a reply.